August 27, 2008 at 1:21 pm #22226
Thank you, Kristin and I will relate this to Teddy, he is not a computer person!
This, I am sure will make him feel a whole lot better!!August 27, 2008 at 11:52 am #22225kristinParticipant
As for the tiredness, after seven weeks of radiation I felt better after two weeks, and back to normal after about a month. The funny taste disappeared after a few days and the heartburn immediately after they stopped cooking my stomach daily (gee, I can’t imagine why!!)
It was all TOTALLY worth it (for me) and I hope before long Teddy will be saying the same thing.
KristinAugust 27, 2008 at 2:41 am #22227
Hi Lainy…. That’s good to hear no burning. I didn’t realize he was going to hvae cyberknife as well. That’s good he’ll get a little break and that explains to me the lenght of IMRT. Sounds like it’s programmed at low dosage and slow build up. If he can deal with the side effects, you’ll most likely see some positive results. I can honestly say the radiation treatments did me the most good of anything else to date. Hang in there Teddy! I admire your courage and strength. Kick butt and take names later! Just expressing, I don’t believe in violence, but in this case it is self defense.
Jeff G.August 26, 2008 at 7:05 pm #22224
Jeff< FYI: Doctor said they cannot stop the radiation as it was programmed to what was needed. He said there will be a rest between this and the cyberknife.
Oh well, only 6 more. He also said there is absolutely no burning anywhere so that is good. Thanks, just wanted to get back to you.August 26, 2008 at 5:35 pm #22223
Thanks and I called Teddy and told him what you said and to ask the doc about it. No pain, some discomfort in the “belly” but not too bad. Mostly the exhaustion, no appetite, food tastes funny, burping all day. So much for no side effects, eh? One last question. Do you remember at all how long it all took for the tiredness to wear off?August 26, 2008 at 5:26 pm #22222
Well Lainy …. Yuo got to call it the way you see it. If you really feel this is taking a toll more so than you thought? Each time I went is was 2 weeks each, once a day. One was directly to the liver and the other a soft tissue tumor tickling my spinal roots. And that stopped both tumors growing which was over a year ago. Actually shrunk each as well. I don’t mean to get you worried, if you think Teddy is handling okay, but maybe still mention your concern. They could have been giving me a higher dosage with less visits and maybe Teddy lower dosages for a longer period. He hasn’t complained of any pain has he? I just like to be cautious,as I know of 3 indiviual cases where they went just a bit to far and caused internal organ burns ,requiring pain meds and antibiotics. You have done great calling the shots so far ,so don’t doubt yourself. But at least discuss with doctor and keep him/her on their toes.
Bless You Guys,
Jeff G.August 26, 2008 at 3:37 pm #22221
WOW, Jeff. Total will be 5 weeks 5 times a week and he has 6 days to go.
Its where the duodenum used to be. SO I guess near the pancreas etc.
Teddy is going in this morning, should I tell him to ask the doc if he may have had enough???? You know, you feel if you cut it short the job won’t get done?
How long were you getting effects after done?August 26, 2008 at 3:18 pm #22220
Hi Lainy… I had IMRT 3-D conformal twice with no side effects other than tiredness. Some peole do have side effects though. It is usually dependent on location of body and what organs might be involved or very close by the t reated area. Maybe if he is having side effects now, simply maybe the dosage is just to much for his body and maybe consider stopping treatments a few days earlier. I have seen people not recover worth crap from radiation ,especially if given for to long of a period. My Aunt had it done to the neck area over a year ago and she is still fighting drainage and infection of her lungs. She is so depressed about it. Just food for thought lainy, sometimes the Radio- Oncologist go just a might to far.
Jeff G.August 26, 2008 at 12:28 pm #22219kristinParticipant
I had seven weeks of radiation, felt very tired and had absolutely diabolical heartburn at times. I carried a bottle of extra-strength mint flavor Mylanta with me everywhere and took it many times a day, and it really did soothe my poor stomach.
It was all totally worthwhile! It shrank both tumors and they stayed stable for 19 months!
And as for “no side effects”, that’s BS. (‘scuse me…) Everything I ate tasted burnt! And one of my friends who had radiation for breast cancer said it gave her mouth a metallic taste. For me, eating a really sour pickle seemed to “reboot” my mouth so I could taste other things. Might be worth a try??August 26, 2008 at 3:59 am #22218
Thanks, Lisa. Teddy does take a Prevacid every morning but we will also try some Mylanta.August 26, 2008 at 2:33 am #22217lisaParticipant
Yes, Lainy, I had the same symtoms that Teddy has. I was so very weak, and couldn’t eat anything. My gastroenterologist believes that the radiation irritated my stomach so much that it was creating extra acid and stuff. I can’t remember all the details.
Teddy might start by trying Prilosec or some other antacid to help him feel better. I also used Mylanta, which really helped for quick relief.August 26, 2008 at 1:02 am #1472
This know it all needs some help! Teddy is in his 4th week of IMRT Radiation with only 1 week to go. He has been getting more and more tired which we knew would happen but now he is reallym, really weak, running fevers of about 100, no appetite and lots of belching. Last week the doc said he was doing quite well. What we don’t understand is EVERYONE we talked to said except for tiredness there are no side effects. So whats up doc? Has anyone else had these side effects with IMRT?
- You must be logged in to reply to this topic.